Alert archive / Texas / Wind Advisories in 2011

Wind Advisory 5, NWS Houston/Galveston, TX

February 10, 20115 counties in Texas

NWS Houston/Galveston, TX issued this wind advisory at Feb 10, 2011, 12:21 AM CST for 5 counties in Texas. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Feb 10, 2011, 12:21 AM CST (06:21 UTC)
Expired
Feb 10, 2011, 4:24 AM CST
In force
4 hr
Issued by
NWS Houston/Galveston, TX

Counties Brazoria County, TX, Chambers County, TX, Galveston County, TX, Jackson County, TX, Matagorda County, TX

The radar

The Houston radar (KHGX), 52 km from the middle of the area, began a volume at 06:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 6.4 hours before the alert went out and 242 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2011-02-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2011-02-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -110 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1176 m above ground
0-6 km bulk shear
76 kt
0-1 km storm-relative helicity
-110 m²/s²
0-3 km storm-relative helicity
79 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

605 
WWUS74 KHGX 100621
NPWHGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1221 AM CST THU FEB 10 2011

...HARD FREEZE WARNING FOR ALL OF SOUTHEAST TEXAS TONIGHT AND
THURSDAY MORNING...

...WIND ADVISORY FOR THE COASTAL COUNTIES OF SOUTHEAST TEXAS THIS
EVENING AND TONIGHT...

.A STRONG COLD FRONT HAS PUSHED THROUGH SOUTHEAST TEXAS. STRONG
NORTH WINDS WILL CONTINUE THIS EVENING MAINLY ALONG THE COAST.
TEMPERATURES WILL FALL BELOW FREEZING ACROSS THE AREA AS THE
FRONT PASSES...AND REMAIN BELOW FREEZING UNTIL MID MORNING
THURSDAY. TEMPERATURES WILL BOTTOM OUT IN THE UPPER TEENS TO MID
20S TONIGHT.

TXZ214-235>238-101430-
/O.EXP.KHGX.WI.Y.0004.000000T0000Z-110210T0600Z/
/O.NEW.KHGX.WI.Y.0005.110210T0621Z-110210T1200Z/
/O.CON.KHGX.HZ.W.0007.000000T0000Z-110210T1600Z/
BRAZORIA-CHAMBERS-GALVESTON-JACKSON-MATAGORDA-
INCLUDING THE CITIES OF...ALVIN...ANAHUAC...ANGLETON...BAY CITY...
EDNA...FREEPORT...FRIENDSWOOD...GALVESTON...LAKE JACKSON...
LEAGUE CITY...MONT BELVIEU...PALACIOS...PEARLAND...TEXAS CITY...
WINNIE
1221 AM CST THU FEB 10 2011

...WIND ADVISORY IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING...
...HARD FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM CST THIS
MORNING...
...WIND ADVISORY HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS EXTENDED THE
WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM CST EARLY THIS
MORNING. A HARD FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM CST
THIS MORNING.

NORTH WINDS OF 25 TO 30 MPH WITH GUSTS OF 35 MPH WILL BE POSSIBLE
EARLY THIS MORNING. THE WINDS ARE EXPECTED TO DIMINISH BELOW 25
MPH BY OR SHORTLY AFTER SUNRISE.

TEMPERATURES WILL BOTTOM OUT IN THE LOWER TO MID 20S LATER THIS
MORNING BEFORE SUNRISE. GUSTY WINDS WILL COMBINE WITH THE COLD
TEMPERATURES TO RESULT IN WIND CHILLS OF 10 TO 15 DEGREES.

REMEMBER TO TAKE CARE OF PLANTS...PETS...PIPES...AND PEOPLE. ALSO
REMEMBER TO WINTERIZE OR DRAIN YOUR SPRINKLER SYSTEMS AS THEY WILL
BE PRONE TO THE ELEMENTS AS WELL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HARD FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE
IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND
OTHER SENSITIVE VEGETATION.

DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE
VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS...
ESPECIALLY WHEN DRIVING ALONG EAST TO WEST ORIENTED ROADWAYS.

&&

$$

TXZ163-164-176>179-195>200-210>213-226-227-101430-
/O.CON.KHGX.HZ.W.0007.000000T0000Z-110210T1600Z/
AUSTIN-BRAZOS-BURLESON-COLORADO-FORT BEND-GRIMES-HARRIS-HOUSTON-
LIBERTY-MADISON-MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-
WASHINGTON-WHARTON-
INCLUDING THE CITIES OF...BELLVILLE...BRENHAM...BROOKSHIRE...
BRYAN...CALDWELL...CLEVELAND...COLDSPRING...COLLEGE STATION...
COLUMBUS...CONROE...CORRIGAN...CROCKETT...DAYTON...EAGLE LAKE...
EL CAMPO...GROVETON...HEMPSTEAD...HOUSTON...HUMBLE...HUNTSVILLE...
KATY...LAKE SOMERVILLE...LIBERTY...LIVINGSTON...MADISONVILLE...
MISSOURI CITY...NAVASOTA...ONALASKA...PASADENA...PIERCE...
PRAIRIE VIEW...RICHMOND...ROSENBERG...SEALY...SHEPHERD...
SUGAR LAND...THE WOODLANDS...TOMBALL...TRINITY...WEIMAR...
WHARTON...WILLIS
1221 AM CST THU FEB 10 2011

...HARD FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM CST THIS
MORNING...

A HARD FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM CST THIS
MORNING. 

TEMPERATURES WILL BOTTOM OUT IN THE UPPER TEENS TO LOWER 20S LATER
THIS MORNING BEFORE SUNRISE. GUSTY WINDS WILL COMBINE WITH THE
COLD TEMPERATURES TO RESULT IN WIND CHILLS OF 5 TO 15 DEGREES.

REMEMBER TO TAKE CARE OF PLANTS...PETS...PIPES...AND PEOPLE. ALSO
REMEMBER TO WINTERIZE OR DRAIN YOUR SPRINKLER SYSTEMS AS THEY
WILL BE PRONE TO THE ELEMENTS AS WELL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HARD FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE
IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND
OTHER SENSITIVE VEGETATION.

&&

$$
1 follow-up statement
911 
WWUS74 KHGX 101024
NPWHGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
424 AM CST THU FEB 10 2011

...HARD FREEZE WARNING FOR ALL OF SOUTHEAST TEXAS THIS MORNING AND
AGAIN TONIGHT AND EARLY FRIDAY MORNING...

.A VERY COLD AIR MASS WILL SETTLE OVER SOUTHEAST TEXAS TODAY AND
FRIDAY.

TXZ214-235>238-102200-
/O.CAN.KHGX.WI.Y.0005.000000T0000Z-110210T1200Z/
/O.NEW.KHGX.HZ.W.0008.110211T0100Z-110211T1500Z/
/O.EXT.KHGX.HZ.W.0007.000000T0000Z-110210T1700Z/
BRAZORIA-CHAMBERS-GALVESTON-JACKSON-MATAGORDA-
INCLUDING THE CITIES OF...ALVIN...ANAHUAC...ANGLETON...BAY CITY...
EDNA...FREEPORT...FRIENDSWOOD...GALVESTON...LAKE JACKSON...
LEAGUE CITY...MONT BELVIEU...PALACIOS...PEARLAND...TEXAS CITY...
WINNIE
424 AM CST THU FEB 10 2011

...HARD FREEZE WARNING NOW IN EFFECT UNTIL 11 AM CST THIS
MORNING...
...HARD FREEZE WARNING IN EFFECT FROM 7 PM THIS EVENING TO 9 AM
CST FRIDAY...
...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A
HARD FREEZE WARNING...WHICH IS IN EFFECT UNTIL 11 AM CST THIS
MORNING AND AGAIN FROM 7 PM THIS EVENING TO 9 AM CST FRIDAY. THE
WIND ADVISORY HAS BEEN CANCELLED.

TEMPERATURES WILL BOTTOM OUT IN THE LOWER TO MID 20S MORNING
BEFORE SUNRISE. GUSTY WINDS WILL COMBINE WITH THE COLD
TEMPERATURES TO RESULT IN WIND CHILLS OF 10 TO 15 DEGREES.

TONIGHT THE TEMPERATURES WILL ONCE AGAIN FALL BELOW FREEZING
SHORTLY AFTER SUNSET...BEFORE BOTTOMING OUT IN THE LOWER TO MID
20S BETWEEN MIDNIGHT AND SUNRISE. BETWEEN 10 AND 15 HOURS OF BELOW
FREEZING TEMPERATURES ARE LIKELY. TEMPERATURES ARE EXPECTED TO
WARM ABOVE FREEZING AFTER 9 AM FRIDAY.

REMEMBER TO TAKE CARE OF PLANTS...PETS...PIPES...AND PEOPLE. ALSO
REMEMBER TO WINTERIZE OR DRAIN YOUR SPRINKLER SYSTEMS AS THEY
WILL BE PRONE TO FREEZING AS WELL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HARD FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT
OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

TXZ163-164-176>179-195>200-210>213-226-227-102200-
/O.NEW.KHGX.HZ.W.0008.110211T0100Z-110211T1500Z/
/O.EXT.KHGX.HZ.W.0007.000000T0000Z-110210T1700Z/
AUSTIN-BRAZOS-BURLESON-COLORADO-FORT BEND-GRIMES-HARRIS-HOUSTON-
LIBERTY-MADISON-MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-
WASHINGTON-WHARTON-
INCLUDING THE CITIES OF...BELLVILLE...BRENHAM...BROOKSHIRE...
BRYAN...CALDWELL...CLEVELAND...COLDSPRING...COLLEGE STATION...
COLUMBUS...CONROE...CORRIGAN...CROCKETT...DAYTON...EAGLE LAKE...
EL CAMPO...GROVETON...HEMPSTEAD...HOUSTON...HUMBLE...HUNTSVILLE...
KATY...LAKE SOMERVILLE...LIBERTY...LIVINGSTON...MADISONVILLE...
MISSOURI CITY...NAVASOTA...ONALASKA...PASADENA...PIERCE...
PRAIRIE VIEW...RICHMOND...ROSENBERG...SEALY...SHEPHERD...
SUGAR LAND...THE WOODLANDS...TOMBALL...TRINITY...WEIMAR...
WHARTON...WILLIS
424 AM CST THU FEB 10 2011

...HARD FREEZE WARNING NOW IN EFFECT UNTIL 11 AM CST THIS
MORNING...
...HARD FREEZE WARNING IN EFFECT FROM 7 PM THIS EVENING TO 9 AM
CST FRIDAY...

THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A
HARD FREEZE WARNING...WHICH IS IN EFFECT UNTIL 11 AM CST THIS
MORNING AND AGAIN FROM 7 PM THIS EVENING TO 9 AM CST FRIDAY. 

TEMPERATURES WILL BOTTOM OUT IN THE UPPER TEENS TO NEAR 25 THIS
MORNING BEFORE SUNRISE. GUSTY WINDS WILL COMBINE WITH THE COLD
TEMPERATURES TO RESULT IN WIND CHILLS OF 5 TO 15 DEGREES.

TONIGHT THE TEMPERATURES WILL ONCE AGAIN FALL BELOW FREEZING
SHORTLY AFTER SUNSET...BEFORE BOTTOMING OUT IN THE UPPER TEENS TO
AROUND 25 BETWEEN MIDNIGHT AND SUNRISE. FROM 10 AND 15 HOURS OF
BELOW FREEZING TEMPERATURES ARE LIKELY. TEMPERATURES ARE EXPECTED
TO WARM ABOVE FREEZING AFTER 9 AM FRIDAY.

REMEMBER TO TAKE CARE OF PLANTS...PETS...PIPES...AND PEOPLE. ALSO
REMEMBER TO WINTERIZE OR DRAIN YOUR SPRINKLER SYSTEMS AS THEY
WILL BE PRONE TO FREEZING AS WELL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HARD FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT
OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this wind advisory went out at Feb 9, 8:59 PM CST, 3 hours 22 minutes earlier.

Area forecast discussion, Feb 9, 8:59 PM CST, 3 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
859 PM CST WED FEB 9 2011

.DISCUSSION...
CURRENT FCST LOOKS TO BE IN GOOD SHAPE. MCLR/PC SKIES ARE SITUATED
ACROSS WRN ZONES. NAM12 WANTS TO BRING GRADUAL CLEARING CONDITIONS
EWD OVERNIGHT WHILE GFS SOUNDINGS SHOW MOST OF THE AREA REMAINING
SOCKED IN. DON'T HAVE CONFIDENCE ONE WAY OR THE OTHER, BUT PAST
EXPERIENCE HAS SHOWN TO SIDE WITH THE SLOWER CLEARING. JUST SOME
EXTREMELY MINOR TWEAKS TO THE GRIDS FOR THE UPDATE MAINLY TO
REFLECT CURRENT OBS. WILL KEEP THE WIND ADVSY FOR THE COAST GOING
UNTIL MIDNIGHT CONSIDERING GLS IS STILL GUSTING TO 41 MPH.  47

&&

.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL)      19  41  21  52  27 /  10   0   0   0   0
HOUSTON (IAH)              23  43  23  53  29 /  10   0   0   0   0
GALVESTON (GLS)            28  42  30  50  38 /  10   0   0   0   0

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...HARD FREEZE WARNING UNTIL 10 AM CST THURSDAY FOR THE FOLLOWING
     ZONES: AUSTIN...BRAZORIA...BRAZOS...BURLESON...CHAMBERS...
     COLORADO...FORT BEND...GALVESTON...GRIMES...HARRIS...
     HOUSTON...JACKSON...LIBERTY...MADISON...MATAGORDA...
     MONTGOMERY...POLK...SAN JACINTO...TRINITY...WALKER...
     WALLER...WASHINGTON...WHARTON.

     WIND ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR THE FOLLOWING
     ZONES: BRAZORIA...CHAMBERS...GALVESTON...JACKSON...
     MATAGORDA.

GM...SMALL CRAFT ADVISORY UNTIL 4 AM CST THURSDAY FOR THE FOLLOWING
     ZONES: GALVESTON BAY...MATAGORDA BAY.

     SMALL CRAFT ADVISORY UNTIL 9 AM CST THURSDAY FOR THE FOLLOWING
     ZONES: WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL
     OUT 20 NM...WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM.

     SMALL CRAFT ADVISORY UNTIL 3 PM CST THURSDAY FOR THE FOLLOWING
     ZONES: WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL
     20 NM TO 60 NM...WATERS FROM HIGH ISLAND TO FREEPORT 20 TO
     60 NM.

&&
Hazardous weather outlook, Feb 9, 9:13 PM CST, 3 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
913 PM CST WED FEB 9 2011

TXZ163-164-176>179-195>200-210>213-226-227-110315-
AUSTIN-BRAZOS-BURLESON-COLORADO-FORT BEND-GRIMES-HARRIS-HOUSTON-
LIBERTY-MADISON-MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-
WASHINGTON-WHARTON-
913 PM CST WED FEB 9 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...TONIGHT

A HARD FREEZE WARNING IS IN EFFECT. TEMPERATURES SHOULD FALL BELOW
25 DEGREES FOR MORE THAN 2 HOUR ACROSS A LARGE PORTION OF THE
AREA. ANY STANDING PUDDLES...MAINLY ON SECONDARY ROADS...COULD
FREEZE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ANOTHER HARD FREEZE WARNING IS POSSIBLE THURSDAY NIGHT.
OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

TXZ214-235>238-110315-
BRAZORIA-CHAMBERS-GALVESTON-JACKSON-MATAGORDA-
913 PM CST WED FEB 9 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...TONIGHT

A WIND ADVISORY IS IN EFFECT UNTIL MIDNIGHT. WIND GUSTS BETWEEN
30 AND 40 MPH ARE LIKELY ALONG THE IMMEDIATE COAST. A HARD FREEZE
WARNING IS ALSO IN EFFECT. TEMPERATURES SHOULD FALL BELOW 25
DEGREES FOR MORE THAN 2 HOUR ACROSS A LARGE PORTION OF THE AREA.
ANY STANDING PUDDLES...MAINLY ON SECONDARY ROADS...COULD FREEZE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ANOTHER HARD FREEZE WARNING IS POSSIBLE THURSDAY NIGHT.
OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

GMZ330-335-350-355-370-375-110315-
GALVESTON BAY-MATAGORDA BAY-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM-
WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-
913 PM CST WED FEB 9 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...TONIGHT

A SMALL CRAFT ADVISORY IS IN EFFECT. STRONG NORTH WINDS...GUSTING
TO GALE FORCE ARE POSSIBLE TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE SMALL CRAFT ADVISORY MAY NEED TO BE EXTENDED INTO THURSDAY...MAINLY
IN THE GULF....UNTIL WINDS AND SEAS SUBSIDE. OTHERWISE...HAZARDOUS
WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Houston/Galveston, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 10, 4:24 AM CSTHard Freeze WarningHGXAustin, Brazoria, Brazos, Burleson, Chambers, Colorado and 17 more29 hr

Nearby

Wind Advisories in Texas, 2011Every wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.